MAUDE Adverse Event Report: Ethicon Inc. PDS; Suture, Surgical, Absorbable

Ethicon Inc. PDS; Suture, Surgical, Absorbable
Catalog Number PDP489G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported faulty sutures - snapping every time using pressure to utilize the suture itself.There were no surgical delays reported.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the reported issue contribute to any patient adverse consequences? no adverse event for patients how many devices demonstrated the alleged deficiency? multiple sutures failed my guess is about 10-12 across (b)(6) hospital, (b)(6) hospital and (b)(6) and now in my rooms.What is the total number of procedures? same number of procedures.Last year there was a period that there was a fault with the 6-0 pds as then snapped with little tension.After a while that was rectified and the 6-0 pds was back to normal.Again this year (currently) i have noticed some batches of pds are faulty and snap with little tension.I have noticed this in all the hospitals that i work at: (b)(6) hospital, (b)(6) and (b)(6) hospital and i have been asking the sutures to be sent back to you or replaced.I have also noticed this in the boxes of pds that have purchased for my private room.I have tried a couple of packets of the pds and both were the same.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS
Common Device Name
Suture, Surgical, Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50914692
Report Number2210968-2026-09745
Device Sequence Number12111084
Product Code NEW
UDI-Device Identifier10705031048393
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K212380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP489G
Device Lot Number106A8X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown